I'm starting to think that I should be realy concerned about this. There will be times that I'll have some 15-20 PVCs in a row (every other beat, not one right after the other). Some times I can go an hour without having one. More often than not I'll have a run with every other beat lasting much longer than I'd like. Especially when lying down.
Does anyone else get them this often? I'm concerned I'm going to go into some kind of fatal rhythm.
I get anywhere up to 50 PVCs per minute. However it's not the how-many that hurts me but how-long they go on. When they go on for 24 hours, for several days in a row, my whole cardio apparatus feels extremely irritated and sore. Sometimes I get chilly, freezing like sensations in my head. This obviously effects blood vessels in the brain.
No doubt you will be offered advise not to worry about PVCs in a healthy heart. Of course some isolated, random PVCs may very well be harmless, but you string a number of them togheter over a period of time and basic physics tells you that something will get damaged somewhere.
This having been said, it is best to have a cardio conduct a number of test to detect if a set of PVCs constitute a significant danger; in which case a number of remedies can be implemented.
My EP told me that he considers a run of 16 PVCs in a row as to constitute serious danger.
I think the answer lies whether you get any dizziness or syncope? I have been told many times in a setting of a normal heart they are benign. Having said that if you get symptoms regardless of normal heart or not you need to be checked out.
If someone is getting 16 pvcs in a row under any situation needs evaluation.
I'm about 10 days post ablation and all of a sudden I'm hit with erratic flurries of PVCs. Should I declare the ablation a failure and get set for another ablation? Did yours go away on their own? Do you still get them? Was there any explanation why you had them if the offending spots were ablated?
mompom, it sounds like you are describing bigeminy.. after my ablation, i had it for weeks, 24 hours a day 7 days a week, and im still here...
There is no answer as to how many are too many, because palps mean different things to different patients.. If you have issues with vt and vfib triggered by palps, any palp is too many...
If you have a structurally sound heart, and you are not developing cardiomyopathy or any other physical complications, there really is no number as to how many is too many.. some patients have over 20,000 a day, and this, while considered high, is not considered a problem, unless it becomes one, through other issues developing...many patients who are threated for pvc's are treated only because the physical symptoms of a pvc are causing them mental anguish. If you have been evaluated already for structural abnormalities and ruled out arrhythmia by ekg holter or event monitor, mention it to your doctor, but its likely his respose wont change.
Yeah, I've been on Zoloft for almost eight years now for anxiety/panic disorder. I just saw the doc today to increase my dose and have started that new dose today. I also have Xanax for nighttime so I can get some sleep. Otherwise the constant freaking PVCs keep me up.
I'm so glad to hear what your friend said. That makes me feel better.
Hi MomPOM I have bigeminy quite often. A friend of mine, a cardiac nurse, is in constant bigeminy and she says that it is considered a benign rythym in a normal heart. I have gone through what you are describing w/ the PVCs taking over my life. I can say from experience that counseling is a must - you have to do it now before it gets too bad. Have you thought about anti-anxiety meds? They will get you through the crisis and change your perspective on the PVCs.
When you have your Holter you are supposed to keep a diary. If you feel dizzy while on the monitor write it down and press the button to "mark" that time on the Holter. If you are having a rhythm problem at the time of the symptom the monitor will record it. Most dizziness involves the inner ear or some other problem.
Thank you so much for that. Yes, I do have bigemy and don't have any diziness or faintness. I can usually go most of the morning with just an occassional palp and then in the afternoon and evening the kick into high gear. My life has just come to a complete standstill over this. My anxiety and panic is at an all-time high, I'm slowly becoming agoraphobic. It's just a mess.
Was your ablation for pvc's?? Mine was for SVT, ide never had bigeminy before but it was a side effect.. i know with my ablation, i had one lingering tachycardia episode, about 3 days post ablation, and i havent had one since.. Ide wait a month or so before considering it not successful, The most pvc's ive ever had in my life where within the 4 weeks post ablation, then after 4/6 weeks, nothing..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.